Advertisement

On the uniqueness of Nash equilibrium in discontinuous ordinal and normal form games

  • Vincenzo ScalzoEmail author
Research Article
  • 65 Downloads

Abstract

Our aim is to investigate the existence and uniqueness of Nash equilibrium in the general setting of ordinal games. Using a new property, called strict condition, we identify a class of discontinuous games where there exists a unique Nash equilibrium if and only if the single deviation property is satisfied.

Keywords

Uniqueness of Nash equilibrium Ordinal games Discontinuous games Strict condition 

JEL Classification

C72 

Notes

References

  1. Belhaj, M., Bramoullé, Y., Deroïan, F.: Network games under strategic complementarities. Games Econ. Behav. 88, 310–319 (2014)CrossRefGoogle Scholar
  2. Ceparano, M.C., Quartieri, F.: Nash equilibrium uniqueness in nice games with isotone best replies. J. Math. Econ. 70, 154–165 (2017)CrossRefGoogle Scholar
  3. Chenault, L.A.: On the uniqueness of Nash equilibria. Econ. Lett. 20, 203–205 (1986)CrossRefGoogle Scholar
  4. Christensen, F.: A necessary and sufficient condition for a unique maximum with an application to potential games. Econ. Lett. 161, 120–123 (2017)CrossRefGoogle Scholar
  5. Fan, K.: A minimax inequality and applications. In: Shisha, O. (ed.) Inequalities, vol. 3. Academic Press, New York (1972)Google Scholar
  6. John, R.: Variational inequalities and pseudomonotone functions: some characterizations. In: Crouzeix, J.P., et al. (eds.) Generalized Convexity, Generalized Monotonicity. Kluwer Academic Publishers, Dordrecht (1998)Google Scholar
  7. Nessah, R., Tian, G.: On the existence of Nash equilibrium in discontinuous games. Econ. Theory 61, 515–540 (2016)CrossRefGoogle Scholar
  8. Reny, P.J.: Further results on the existence of Nash equilibria in discontinuous games. https://sites.google.com/site/philipjreny/further-results-05-30-09 (2009)
  9. Rosen, J.B.: Existence and uniqueness of equilibrium points for concave N-person games. Econometrica 33, 520–534 (1965)CrossRefGoogle Scholar
  10. Scalzo, V.: Continuity properties of the Nash equilibrium correspondence inadiscontinuous setting. J. Math. Anal. Appl. 473, 1270–1279 (2019a)CrossRefGoogle Scholar
  11. Scalzo, V.: Equilibrium existence in games: slight single deviation property and Ky Fan minimax inequality. J. Math. Econ. 82, 197–201 (2019b)CrossRefGoogle Scholar

Copyright information

© Society for the Advancement of Economic Theory 2019

Authors and Affiliations

  1. 1.Department of Economics and Statistics (DISES)University of Naples Federico IINapoliItaly

Personalised recommendations